Lamotrigine - Feelings Of Insecurity And Despair

1 Reply Updated



Conversation Starter

Zinedine Says:


Pending a formal diagnosis (one psychiatrist felt I was low-level bipolar, my current psychiatrist feels I have a severe mood disorder involving extreme lows and highs, but without the delusions associated with bipolar).

I have recently been put on a course of lamotrigine - starting on 25mg a day and now on 100mg per day. Initially I felt it had really worked in balancing out my moods. In particular my tendency to engage in risky behaviors (drugs, alcohol and extreme promiscuity) have definitely lessened.

However, in the past two weeks my feelings of self-loathing, insecurity and resentment of others have crept back in. Some days I feel utter dread and on two occasions I have been on the verge of tears for no discernible reason. Similarly, my short fuse has returned. I snap at people around me all the time.

Added to this, my girlfriend is abroad and I can't hide my insecurities around her fidelity, my sensual prowess (which I feel was the only reason she was with me in the first place) and my intellectual capacity. This is a behavior I have acted out before with predictable consequences.

Has anyone else ever felt comparable feelings when using Lamotrigine?



Showing Replies 1 - 1 of 1 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

Yes, those can be normal side effects of this medication, it is well know to have such effects on mood, anxiety and etc. as reported by the U.S. FDA. You may also experience nausea, dizziness, headache, dry mouth, and weight changes.

Such side effects are usually transient and should go away once your body gets used to the medication, but it may take 4 to 5 weeks.

If they worsen, or don't go away, you should consult your doctor as it may not be the right medication to help you.

Is there anything else I can help with?

REPLYSHAREREPORT
Was this helpful?     0     0  




Viewing page 1 of 1     Reply


More Discussions:

side effects of epilim ,risperdal,and lamotrigine
my son is diagnosed with ataxic cerebral palsy he has been on this medication for 13yrs up to this point he is 15yrs old...
lamotrigine and vistaril
My girlfriend just got prescribed these 2 meds together for bipolar disorder. Is this safe? The vistaril is 50mg twice a... 1 reply
lamotrigine cough and vomiting
I have bipolar disorder and have been on almost everything for it, was taking depakote and Saphris which worked great bu... 3 replies
Tramadol And Lamotrigine Can They Be Taken Together
yaking lamotrigine for bi-polar disorder,can i take tramaol safely?Can anyone answer tis for me? ## Please talk to a doc... 2 replies
celebrex and lamotrigine interractions
I take Lamotrigine one does of 25mg daily for the treatment/prevention of Temporal Lobe Nocturnal Seizures. Please can y... 2 replies
My sister is currently taking lamotrigine and i desperately need some advise.
I live with my sister and her 5 year old son who is like my own. I have been with him since he was 1. She was seeing a t... 2 replies
Weight lose and possible Medication Reduction needed? Venlaxine and Lamotrigine
I am 24 years old, after severe depression/mania/psychosis from age 12-20 I tried many Antidepressants/mood stabilizers/... 1 reply
Drug Interaction Concerns: cyclobenzaprine, bupropion, lamotrigine, quetiapine fumarate and gabapentin
Can cyclobenzaprine be taken with bupropion, lamotrigine, quetiapine fumarate and gabapentin? Currently, I am taking all... 1 reply
Lyrica Dosages and feelings of Anxiety?
Hello! My first time here so I'll try to be as detailed as possible. I'm a 36 y/o Female who has been Type I dia... 2 replies
picture of lamotrigine
J 247 ## I've been taking Lamictal 150 mg. for years now and when I filled my prescription by mail order, I was sent... 3 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 24 October 2016.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA